Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Jan 10, 2017, 6:38 AM MST. It took effect at Jan 10, 2017, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 6:38 AM MST (13:38 UTC)
- In effect from
- Jan 10, 2017, 8:00 PM MST
- Expired
- Jan 10, 2017, 2:52 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
033 WWUS75 KABQ 101338 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 638 AM MST TUE JAN 10 2017 ...STRONG AND POTENTIALLY DAMAGING WINDS TO AFFECT THE SANGRE DE CRISTO MOUNTAINS AND RATON PASS AREA TUESDAY EVENING THROUGH WEDNESDAY MORNING... .WINDS WILL INCREASE THIS EVENING AND BECOME POTENTIALLY DAMAGING OVER THE SANGRE DE CRISTO MOUNTAINS AND RATON PASS. STRONG AND GUSTY WINDS ARE EXPECTED TO PERSIST THROUGH TUESDAY MORNING. NMZ513>515-527-102145- /O.NEW.KABQ.HW.A.0002.170111T0300Z-170111T1800Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 638 AM MST TUE JAN 10 2017 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. * LOCATION...SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE AND JOHNSON MESA. * WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WITH LOCALLY HIGHER GUSTS. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON INTO EARLY EVENING. WINDS WILL PEAK OVERNIGHT TONIGHT BEFORE TAPERING DOWN THROUGH THE MORNING ON WEDNESDAY * VISIBILITY...VISIBILITY MAY BE LOCALLY REDUCED IN SOME AREAS DUE TO BLOWING OR DRIFTING SNOW. * LOCAL IMPACTS...LIGHT WEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. HAZARDOUS CROSSWINDS WILL IMPACT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES...ON NORTH SOUTH ORIENTED ROADS SUCH AS STATE ROAD 38 FROM RED RIVER TO EAGLE NEST...AND INTERSTATE 25 NEAR RATON PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
1 follow-up statement
359 WWUS75 KABQ 102152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MST TUE JAN 10 2017 ...STRONG TO POTENTIALLY DAMAGING WINDS TO AFFECT THE SANGRE DE CRISTO MOUNTAINS...RATON PASS AREA...SANDIA AND MANZANO MOUNTAINS...AND THE CENTRAL AND NORTHEAST HIGHER TERRAIN THIS EVENING INTO WEDNESDAY... .WINDS WILL INCREASE THIS EVENING AND BECOME POTENTIALLY DAMAGING OVER THE SANGRE DE CRISTO MOUNTAINS AND RATON PASS AREA. STRONG AND GUSTY WINDS ARE EXPECTED IN AREAS AROUND THE HIGH WIND WARNING. WINDS WILL BEGIN TO SUBSIDE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. NMZ513>515-527-110600- /O.UPG.KABQ.HW.A.0002.170111T0300Z-170111T1800Z/ /O.NEW.KABQ.HW.W.0003.170111T0300Z-170111T1900Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 252 PM MST TUE JAN 10 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE AND JOHNSON MESA. * WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WITH LOCALLY HIGHER GUSTS. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON INTO EARLY EVENING. WINDS WILL PEAK OVERNIGHT TONIGHT BEFORE TAPERING DOWN THROUGH THE MORNING ON WEDNESDAY. * VISIBILITY...VISIBILITY MAY BE LOCALLY REDUCED IN SOME AREAS DUE TO BLOWING OR DRIFTING SNOW. * LOCAL IMPACTS...LIGHT WEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. HAZARDOUS CROSS WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES...ON NORTH SOUTH ORIENTED ROADS SUCH AS STATE ROAD 38 FROM RED RIVER TO EAGLE NEST...AND INTERSTATE 25 NEAR RATON PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ512-521-523-528-529-110600- /O.NEW.KABQ.WI.Y.0003.170110T2152Z-170111T2300Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 252 PM MST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST WEDNESDAY. * LOCATION...THE WEST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...SANDIA AND MANZANO MOUNTAINS...AND THE CENTRAL AND NORTHEAST HIGHLANDS. * WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING AND REMAIN AT ADVISORY LEVEL SPEEDS MUCH OF TONIGHT INTO WEDNESDAY AFTERNOON. * VISIBILITY...MAY BE REDUCED DUE TO BLOWING SNOW OR DUST. * LOCAL IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION. THIS INCLUDES INTERSTATE 40 AROUND CLINES CORNERS AND INTERSTATE 25 FROM LAS VEGAS TO RATON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jan 10, 6:38 AM MST, 0 minutes earlier.
Area forecast discussion, Jan 10, 6:38 AM MST, 0 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 638 AM MST Tue Jan 10 2017 .UPDATE... Updated the forecast to cancel the Winter Storm Warning and to issue a High Wind Watch for the Sangre De Cristos and Raton Pass for this evening through Wednesday morning. Winds at 700 mb will increase and become quite strong with the passage of a shortwave this evening. Sustained winds 35-45 mph are possible with gusts in the 60-70 mph range, mainly along the peaks. 54/Fontenot && .PREV DISCUSSION...506 AM MST Tue Jan 10 2017... .AVIATION... 12Z TAF CYCLE -SNRA will persist across the northwest/north central mtns where areas of mtn top obsc will occur. Otherwise, look for VFR cigs/high clouds elsewhere. Look for occasional gusts today along and east of the central mtn chain and adjacent high terrain areas because of continuous strong mid level zonal flow. Winds will gradually taper down across the Sangre De Cristos before increasing again late tonight through Wed aftn, with gusts ranging from 45 to 65kts. 32 && .PREV DISCUSSION...347 AM MST Tue Jan 10 2017... .SYNOPSIS... Snow showers will continue over the Northern Mountains through Thursday as weak disturbances move over the area. Winds will taper off some today over the region before increasing again this evening, mainly over the Sangre De Cristos. Temperatures will moderate over the area through Thursday. A potent storm system will begin to move into New Mexico on Friday, bringing the potential for widespread winter weather. && .DISCUSSION... Through the short term (Thursday), things will quiet down somewhat over the forecast area. Precipitation will persist over the northwest corner of the state through Thursday with mainly mountain snow and valley rain. Snow amounts will taper off this morning over the San Juans before increasing again Wednesday and Thursday but totals should remain below advisory levels. Winds are decreasing this morning over the northeastern corner of the state, and at this time all warnings and advisories are being cancelled. A shortwave moving back through the area later tonight will bring winds over the Sangre De Cristos back into the 25 to 35 mph range with some higher gusts, so a Wind Advisory is likely this evening through Wednesday morning. Moving into the weekend, the forecast has not become any clearer with the current model runs. The EC, GFS, and GEM-NH are in general agreement that a closed low will move through the SW Friday and move through NM before ejecting to the northeast Saturday. The devil is in the details however with the placement of the low center, dynamics, and the QPF fields. Precipitation type and amount are going to be very difficult to nail down due to these differences. Precipitation type and mode (convective vs stratiform) are going to be very much a mixed bag with the possibilities for mixed precipitation types (including some isolated thunder for the far SE portion of our forecast area Saturday) and the possibility for banded winter precipitation. At this time, we've opted to try to keep the expected P-type and amounts general for the extended periods. Either way, the potential for a wide spread and impactful winter weather event looks to be on tap for most of New Mexico for Friday and Saturday. 54/Fontenot && .FIRE WEATHER... Strong winds will persist across the higher peaks of the Sangre De Cristos and portions of areas downslope of the central mountain chain today. Winds will gradually taper down in lower elevations but remain strong across mountain peaks through early Wed. Winds will then creep back up to advisory level late Tues/Wed morning along the central mountain chain, and portions of the northern and western mountains. Meanwhile temperatures will remain seasonal through Thurs before cooling below seasonal norms Fri. Weather wise, rain/high elevation snow showers will linger across the northwest to north central mountains today through Thurs. Overnight Rh recoveries tonight through the end of the week will be good to excellent. Vent rates will be spotty for the next several days before deteriorating over the weekend. Strong mid to upper level west to east zonal flow will keep moderate winds across the northern mountains and northeast plains through Thurs. Our next active period of winter weather will begin late Thursday into Fri persisting throughout the entire weekend. A very potent Pacific storm system will dive across the Great Basin Thurs before invading the SW region Sat/Sun. So far, models are indicating widespread winter impacts from the storm but the main question is how great impacts will be based on the Pacific low's location. GFS shows greater impacts because of the low situating itself south of New Mexico where the deformation zone will be great across the much of the state. The ECWMF model has the low crossing the central part of the state from a southwest to northeast direction which the deformation zone could focus across western and northern areas. So far confidence is looking positive for the incoming storm just not on its storm track. Either way, expect temperatures to fall below normal followed by possible widespread wintry weather Fri into the weekend. 32 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this evening through Wednesday morning for the following zones... NMZ513-515-527. && 54
Hazardous weather outlook, Jan 10, 4:57 AM MST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 457 AM MST TUE JAN 10 2017 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 457 AM MST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SNOW WILL TAPER OFF THIS MORNING OVER THE NORTHERN MOUNTAINS. WINDS WILL GRADUALLY DECREASE THROUGH THE DAY TONIGHT BEFORE INCREASING THIS EVENING OVER THE SANGRE DE CRISTOS TO 40 TO 50 MPH WITH GUSTS OF 65 MPH BEFORE DIMINISHING WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL DECREASE OVER THE SANGRE DE CRISTOS WEDNESDAY MORNING. SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF THE NORTHEAST HIGHLANDS AND NORTHERN MOUNTAINS WEDNESDAY AND THURSDAY. A POTENT STORM SYSTEM WILL BEGIN TO MOVE INTO NEW MEXICO FRIDAY AND SATURDAY BEFORE EXITING THE REGION SUNDAY INTO MONDAY. THIS STORM SYSTEM WILL BRING THE POTENTIAL FOR WIDESPREAD AND IMPACTFUL WINTER WEATHER TO THE REGION FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND WIND REPORTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 54
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:52 PM MST | High Wind Warning | ABQ | 21 hr | |
| Jan 10, 2:52 PM MST | Wind Advisory | ABQ | 25 hr |
Nearby
High Wind Watches in New Mexico, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.